CSN Login
Members Online: 5

Astrocytoma and Temodar

2weetee
Posts: 1
Joined: Apr 2005

Currently on 8th treatment of Temodar - is definitely helping to shrink the tumor - looking for anyone that has been on temodar and dealt with side effects. I am currently on it for 5 days then off for 23 and back on for 5 etc.

AuthorUnknown
Posts: 1564
Joined: May 2006

Hello,

You may want to look through this board to see if anyone matches what you are looking for. If they do, you may want to contact them through the CSN internal email. You can do this by clicking on the envelope icon below their message.

You can also search the personal web pages. You do this by clicking on the "Personal Web Pages" on the left hand side of the page. Then enter your search criteria, including seach words such as temodar. If you find someone you would like to contact, again you can do so through the CSN internal email system.

I wish you well on your treatment.

Take care and be well,

Dana
CSN Dana

pmchase's picture
pmchase
Posts: 6
Joined: Mar 2005

my husband is on the same plan you are except he just did his third round of the 5 days on and 23 off he did take daily low doses while having 40 radiation treatments. his second month was very very bad but they believe it was not the temodar but the coming off the steroids that made him so sick. this months round he was not sick at all :) he takes kytril for sickness. His tumor has also responded well first MRI after temodar it shurnk a cm he just had his second MRI and no change. that is great to us as when we started they told us 6 to 12 months and we are 5 months in and his doctors are very pleased. The temodar makes him tired he takes a nap daily and the week he is on he just likes to eat soup. he complains he has no taste but we dont know if it is the temodar or the radiation that cased that. he was 33 when we found out about the tumor. he had surgery removing about 85%, they placed chemo waffers in the hole, then started the radiation and temodar. His tumor came back as astrocytoma grade III and measured 7 cm. best of luck to you!

mlbtx
Posts: 1
Joined: Oct 2005

Hello,
Iam a 43 year old male and was diagnosed with a
geade III astrocytmoa after surgery on 5/13/05. I did 32 IMR
radiation treatmants with steriods. I am now on my 3 round of temador. I do not use the perscpition anti naesau medicine but take a pepcid ac an hour before and a full 20oz bottle (much more than I want)
of water with the temador at bed time. I am sick
for about an hour, early in the am the first night after that it seems to me be ok. I do not get ill the 2-5 nights and becuase I am not taking the presciption anti-nausea medicine, I don't have those side effects.
Good luck & Bless you
Mike

AuthorUnknown
Posts: 1564
Joined: May 2006

Hi,

I've been on temodar for 2 weeks, and I was so surprised. This drug is not what you would expect when taking chemo. The only side effect I've had is constipation, which I keep ahead of with diet, colase and senokot S.

regularjoe
Posts: 1
Joined: Dec 2005

I am a 44 y.o. male that was diagnosed with Grade 3 Astrocytoma in 7/04. After surgery, I received 38 doses of radiation and am currently in my 12th month of chemo. Chemo consists of Temador 5 consecutive days then 25 days off. I am prescribed Kytril for the nausea and it seems to work, provided I take it no more than an hour before the Temador. When I wait too long between the two, I get sick and vomit. If I time it right, no symptoms whatsoever. I also found it helpful to take the chemo right before bedtime. The rationale is that you're not awake to get sick when the drugs kick in.

I was told that the surgeon was able to take out "most if not all" of the tumor. All post-surgery MRIs show no recurrence (thus far) and my oncologist credits this to the Temador.

After my 12th cycle, my doctor will give me the choice either to stop temador or to keep taking it. He says that, according to the "studies," there is no long-term benefit to taking temador past the 12th month. On the other hand, I've heard anecdotal stories that long term exposure to chemo drugs can cause leukemia and other such harmful conditions.

Does anyone out there have an opinion or information on whether temador should be taken past the 12th cycle? Thanks in advance for your time and consideration.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network